MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. FOLEY CATHETER WITH TEMPERATURE SENSOR; CATHETER, UPPER URINARY TRACT

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. FOLEY CATHETER WITH TEMPERATURE SENSOR; CATHETER, UPPER URINARY TRACT
Model Number 81-080408
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary an internal complaint (call (b)(4)) was received for a foley catheter with temperature sensor (part 81-080408) that was found cracked in a patient's diaper with the balloon deflated.The product was being used to monitor the patient's temperature.The defective sample was returned (b)(6) 2019 for evaluation.The silicone catheter portion of the device is manufactured by degania silicone.Therefore, a supplier corrective action request was sent to degania as well as the defective sample.As of the date of this report, a response has not been received.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
When the baby's diaper was opened, the foley catheter was found cracked with the balloon deflated.The catheter had fallen apart.The product was being used to measure the patient's body temperature.
 
Additional Manufacturer Narrative
Root cause: the silicone catheter portion of the device is manufactured by degania silicone.Therefore, a supplier corrective action request (scar) was issued to degania.In its response, degania stated a root cause could not be determined.However, based on examination of the defective sample, it is possible the catheter malfunctioned as a result of improper treatment of the device during use (i.E.Excessive force during removal).Corrective action: in its scar response, degania stated no corrective actions are being taken at this time.Investigation summary: an internal complaint (b)(4) was received for a foley catheter with temperature sensor (part 81-080408) that was found cracked in a patient's diaper with the balloon deflated.The product was being used to monitor the patient's temperature.The defective sample was returned august 23, 2019 for evaluation.The returned sample confirmed the end user's complaint.The silicone catheter portion of the device is manufactured by degania silicone.Therefore, a supplier corrective action request was sent to degania as well as the defective sample.As of the date of this report, a response has not been received.A review of sales and similar complaint information showed that deroyal has sold (b)(4)cases of the finished good product from (b)(6) 2017 to present.During this review period, five complaints were received for the same product, which equates to a complaint-to-sales ratio of 0.032.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
FOLEY CATHETER WITH TEMPERATURE SENSOR
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L.
global park
box 180-3006, 602 parkway
la aurora, heredia, 146
CS  146
MDR Report Key8977597
Report Number2320762-2019-00006
Device Sequence Number16967717
Product Code EYC
UDI-Device Identifier50749756045808
UDI-Public50749756045808
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K041416
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-080408
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1